MAUDE Adverse Event Report: ALPHATEC SPINE INC PEDICLE PROBE, LENKE CURVED (STAINLESS STEEL); HXB

ALPHATEC SPINE INC PEDICLE PROBE, LENKE CURVED (STAINLESS STEEL); HXB
Model Number 22SPT10
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned lenke curved probe found the instrument had broken approximately 35mm from the distal tip.The 35mm location is the transition point where the 6.35mm diameter shaft tapers down to the pointed tip.The distal pointed tip contains the smallest diameter on the instrument and is subject to the most stress during use.Bone probes are designed to locate the proper pathway and length of the screw which is to be implanted.When used as intended the instrument would not come in contact with the amount of force required to fracture and/or deform the tip in this manner.
 
Event or Problem Description
Surgeon was using it and it broke while he was trying to put it in the patient.

Brand Name
PEDICLE PROBE, LENKE CURVED (STAINLESS STEEL)
Common Device Name
HXB
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9075980
Report Number2027467-2019-00044
Device Sequence Number305992
Product Code HXB
UDI-Device Identifier00840967190112
UDI-Public(01)00840967190112(10)6505607
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22SPT10
Device Catalogue Number22SPT10
Device Lot Number6505607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;